Jump to content
RESOLVED: Password Reset Bug Fixed ×
BenzoBuddies Activity Level Report ×
Let Your Voice be Heard! Researchers at Trinity College Dublin... ×

Short Term user have a better chance of healing?


[...]

Recommended Posts

Now this is my only hope; that I was a short term user.

 

I was on these drugs for 3 month.

But i am really worried that I took high doses and mixed with other drugs, one of them lexapro and wellbtron(only 2 days)

 

Can you share some evidence or statistics or any anecdotal story that proves short term user can recover better?

 

Or is it just my false hope?

Link to comment
Share on other sites

No, I don't think it is false hope. I have been around here for more than two years, and from what I see here is that short term users like yourself seem to heal quicker than long term users who have done multiple withdrawals. I would not worry for a second about the additional meds for two days. I can't see how that could possible make a difference in how you are feeling now. You are going to get past this. You are going to get better. You really will.
Link to comment
Share on other sites

From what I've read and seen online, I think it generally is true that shorter-term users have an easier time than those who have taken benzos for years.  However, just as there are some people who have no serious problems with withdrawal after extended use, there are those on the other end of the spectrum who have a hard time withdrawing after using for just a few months.  Nonetheless, the chances for a easier recovery are still better for a shorter-term user.

 

Below are a couple of relevant snippets from http://hearinglosshelp.com/blog/beware-of-benzodiazepinesnasty-time-bomb-ambushes-the-unwary/.  The first relates to the caveat that with benzo withdrawal there are not hard-and-fast rules.  The second relates to the fact that in general, shorter-term use means shorter recovery time.

 

"Unfortunately, there are no predictors for who will likely suffer severe withdrawal, and who will likely have a mild withdrawal experience." 

 

"Usually the length of time someone has been taking a Benzodiazepine and the amount they have been taking will have the most impact on how long it takes for their withdrawal symptoms to pass."

 

So, I'd say you are in about the best position you could be.  Best of luck for a smooth, speedy recovery!

Link to comment
Share on other sites

It doesn't hurt to be hopeful, but I was only on 1mg for about 7 months (although I was physically dependent after 30 days), and I'm 8 months out and still largely non functional. Other psych drug usage can make your CNS more sensitive and cause a harder withdrawal. Have you stopped any other psych drugs cold turkey in the past? Went on and off any other meds? If so, your CNS might already be sensitized. But you never know. Things could be much easier for you.
Link to comment
Share on other sites

You've just gotta hope. You should be right but it depends how you're feeling...? I see a lot of people say that they are non functional when they are tapering. So I guess this means they basically can't do anything. I'm guessing they're the ones that struggle. I've tapered from 10mg V....I've felt like absolute shit but I've never been non functional apart from about a 2 week period where I went too fast. I could still work and still exercise and for the most part I feel okay when I'm distracted. It's when I sit around doing nothing that it really gets me down. How do you sit on that scale?
Link to comment
Share on other sites

This topic is one of the reasons that I second guess the long holds. If I decide to take a long hold hoping to stabilize better, maybe I would be taking the chance of becoming more and more dependent on the drug and then finding it harder to taper. I know it's different for all... But it had always been on my mind regarding holding.

K

Link to comment
Share on other sites

I am not bedridden by any means in to 5 weeks.

No pain except chest little bit.

 

I am functional.

Out of the blue this vision problem is making hard to go out.

I was riding bike and walk a lot up to my 4 week.

Link to comment
Share on other sites

1234,

What kind of vision problems are you having? I have gotten sever blurry vision with each change I have made and now a week after making a cut each time. I am hoping the same- short term use will mean a faster recovery.

Link to comment
Share on other sites

×
×
  • Create New...